EconPapers    
Economics at your fingertips  
 

Percolation and Epidemics in a Two-Dimensional Small World

M. E. J. Newman, I. Jensen and R. M. Ziff

Working Papers from Santa Fe Institute

Abstract: Percolation on two-dimensional small-world networks has been proposed as a model for the spread of plant diseases. In this paper we give an analytic solution of this model using a combination of generating function methods and high-order series expansion. Our solution gives accurate predictions for quantities such as the position of the percolation threshhold and the typical size of disease outbreaks as a function of the density of "shortcuts" in the small-world network. Our results agree with scaling hypotheses and numerical simulations for the same model.

Keywords: Epidemics; networks; small world; series expansion (search for similar items in EconPapers)
Date: 2001-09
New Economics Papers: this item is included in nep-evo
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wop:safiwp:01-09-046

Access Statistics for this paper

More papers in Working Papers from Santa Fe Institute Contact information at EDIRC.
Bibliographic data for series maintained by Thomas Krichel ().

 
Page updated 2025-03-22
Handle: RePEc:wop:safiwp:01-09-046